Minimax-rate adaptive nonparametric regression with unknown correlations of errors

Guowu Yang, Yuhong Yang

Research output: Contribution to journalArticle

Abstract

Minimax-rate adaptive nonparametric regression has been intensively studied under the assumption of independent or uncorrelated errors in the literature. In many applications, however, the errors are dependent, including both short- and long-range dependent situations. In such a case, adaptation with respect to the unknown dependence is important. We present a general result in this direction under Gaussian errors. It is assumed that the covariance matrix of the errors is known to be in a list of specifications possibly including independence, short-range dependence and long-range dependence as well. The regression function is known to be in a countable (or uncountable but well-structured) collection of function classes. Adaptive estimators are constructed to attain the minimax rate of convergence automatically for each function class under each correlation specification in the corresponding lists.

Original languageEnglish (US)
Pages (from-to)227-244
Number of pages18
JournalScience China Mathematics
Volume62
Issue number2
DOIs
StatePublished - Feb 1 2019

    Fingerprint

Keywords

  • 62C20
  • 62G08
  • adaptive estimation
  • long-range dependence
  • nonparametric regression
  • rate of convergence

Cite this